HEXIM1 and the control of transcription elongation: from cancer and inflammation to AIDS and cardiac hypertrophy.
Аннотация
BACKGROUND
A case of bilateral multifocal serous retinal detachments and dry eye complicated with unilateral peripheral ulcerative keratitis (PUK) during erdafitinib therapy is described.
CASE DESCRIPTION: A 76-year-old male underwent a baseline examination two months after initiating 8 mg erdafitinib therapy (April 2023) due to metastatic urothelial carcinoma. Left subfoveal serous retinal detachment was observed initially but the treatment was resumed as he was asymptomatic. In May 2023, bilateral multifocal subretinal fluid pockets were identified, and the patient was still asymptomatic. However, in June 2023 he complained of bilateral redness and a stinging sensation in his right eye. Bilateral severe dry eye and right PUK were diagnosed. He was prescribed dexamethasone eye drops and sodium hyaluronate artificial tears for both eyes. One week later corneal staining decreased, and progression of PUK ceased. Erdafitinib therapy was discontinued in June 2023 due to the planned transurethral prostatectomy. By July 2023, after discontinuation of the drug and administration of the topical treatment, the dry eye improved and the PUK became inactive. There was also resolution of subretinal fluid pockets in the right eye and a reduction of subretinal fluid pockets in the left eye. After the reinitiation of erdafitinib therapy, serous retinal detachments recurred in both eyes in September 2023, but both corneas remained stable with topical low-dose dexamethasone, cyclosporine-A and artificial tear usage.
CONCLUSION
Erdafitinib therapy may lead to concurrent anterior and posterior segment complications. Multidisciplinary monitoring is crucial for patients undergoing erdafitinib therapy to prevent possible visual disturbances.
LEARNING POINTS: Erdafitinib, a tyrosine kinase inhibitor of fibroblast growth factor receptors 1 to 4, is administered for the treatment of locally advanced, unresectable or metastatic urothelial carcinoma but however is fraught with several systemic and ocular side effects.Concurrent anterior and posterior segment ocular involvement could be encountered in patients undergoing erdafitinib therapy.Maintaining a high level of suspicion and closely monitoring for potential ocular complications through collaborative efforts is essential for all patients undergoing erdafitinib therapy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.